Ask a doctor

I Have Raised Lines Where Belotero Was Placed on my Cheeks for Crows Feet and Smile Lines? (photo)

They look almost like a cat scratched me. I just had the belotero injected today. Will these bumpy lines go away? How long? I also have two bruises. Since this filler is more superficial than others will the bruises heal faster than with other fillers? Thank you! Jodi

Doctor Answers (2)

Raised lines after Belotero

+2

As you mentioned, Belotero can be placed more superficially than other hyaluronic acid fillers.  Because of this placement directly into the skin rather than under it, it frequently will cause the raised appearance that you describe.  The raised lines are temporary and normally should go down within a day or so.  You can gently massage the area to help it even out a little sooner.  Bruising is possible, as with all injections, but the superficial placement of Belotero does not necessarily mean the bruise will go away faster if one develops.  Since your injection was just today, you could also try putting some ice to the area, which can help.  


San Francisco Facial Plastic Surgeon
5.0 out of 5 stars 14 reviews

Raised lines after Belotero injection is likely due to swelling.

+1
Belotero is used for this area because it can be injected more superficially than the other hyaluronic acid (HA) fillers and this may make the filler material more visible beneath the skin surface. That being said, the most likely reason for the raised appearance is due to swelling caused by the physical trauma of the needle placed into the skin during the procedure. This usually resolved within a few days. If you are still concerned about this, a follow up consultation with your surgeon may provide some reassurance.

Brian Harmych, MD
Cleveland Facial Plastic Surgeon

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.